CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 2  |  Page : 163-165

A case of tinnitus induced by chlorpromazine in a pediatric patient


1 Department of Biomedical and Clinical Sciences, Luigi Sacco University Hospital, Milan, Italy
2 Department of Pediatrics, Luigi Sacco Hospital, University of Milan, Milan, Italy
3 Scientific Institute for Research, Hospitalization and Health Care Eugenio Medea, Bosisio Parini, Lecco, Italy
4 Department of Biomedical and Clinical Sciences, Luigi Sacco University Hospital, Milan; Scientific Institute for Research, Hospitalization and Health Care Eugenio Medea, Bosisio Parini, Lecco, Italy

Correspondence Address:
Sonia Radice
Unit of Clinical Pharmacology, Luigi Sacco University Hospital, Via GB Grassi, 74 20157 Milan
Italy
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.130110

Rights and Permissions

Chlorpromazine is a well-known antipsychotic agent that binds with a variety of receptors in the central nervous system. To date, chlorpromazine has never been associated with onset of hearing disorders and tinnitus. We report on an unexpected suspect adverse reaction to chlorpromazine that occurred in a 12-year-old boy, affected by severe generalized anxiety disorder. After treatment with chlorpromazine, the patient experienced an enhanced sensitivity to sounds accompanied by perception of noises of the buzzing or ringing type. This clinical case is of great clinical interest as chlorpromazine is not currently included among potentially ototoxic drugs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1868    
    Printed51    
    Emailed0    
    PDF Downloaded273    
    Comments [Add]    
    Cited by others 3    

Recommend this journal